CSN Login
Members Online: 15

About to start Avastin. and terrified

TAMMY S's picture
TAMMY S
Posts: 16
Joined: Jan 2011

About to start Avastin. I had my 1st resection 1/7/11 and my second on 1/17/12. Since my 2nd surgery I feel like I am living in a fog. So tired all the time, feeling of being "slow". My surgeons believe it is because of the radiation I received after surgery #1. They say it may or may not get better. I was able to return to work about 6 months after the 1st surgery, but that isn't happenng this time, sometimes i am lucky to remember why I even got up and left the room! I am only 44 and have a hubby and 2 kids i have zero energy for. My son will be 12 and my daughter 10 this year. The support they give me is incredible. Between them and my mom I honestly don't know if I could deal with drug side affects, monthly MRI and being terrified to get the report.
So after that blurb, the reason for my post. Temodar did not work for me so I am going to start avastin infusion along with a slighter higher dose of temodar over a longer period of time. I have done some research on Avastin and it scares me. The 1st time i heard about it was after my 1st surgery. I read up on it and decided then and there the bleeding risks are not for me. But it wasn't offered to me as an option WHEW! OK radiation and temodar. then surgery #2 one year later. I was told today OK this is what we need to do. My worst fear (well almost) avastin. Please share with me your stories on this chemo. I want to fight this monster in my head but I am really worried this drug is going to take what verylittle of me I have left.

alutiiqmom's picture
alutiiqmom
Posts: 256
Joined: Jun 2011

Hi:
My daughter has Anaplastic Astrocytoma 3. She has been on Avastin since May 2011. She has had two or three bloody noses, but even those were not too bad. She really has not had any problems on it. I realize everybody responds differently, but thanks be to God, she has tolerated it. I send you God's blessings. Say some prayers about God's comfort during your times of worry and read the bible. Reading the bible, the Psalms, really provides me comfort. God Bless you and your little family Tammy.

Edna

cushla69's picture
cushla69
Posts: 45
Joined: Dec 2010

Edna, I too have Anaplastic astrocytoma. I have been on Avastin since August 2011 and I am also taking irinotecan through Iv port both since August and I take temodar for 5 days , every 28 day cycle. doing this since march 2010. I have anaplastic astrocytoma. I have done really well on this chemo. My doctor said that the avastin is what is shrinking my tumor. In the beginning, I started out on radiation and temoday on dec 21, 2010- feb 2, 2010 5 days a week, then restarted temodar on march 3, 2010( 5 days , 28 day cycle). the first MRI showed tumor had doubled in size and alot of swelling had started. Then on August 1, 2011, doctor started the 2 chemo's avastin and irinotecan through IV( every other tuesday),and also i take temodar still,5 days , 28 day cycle. the next MRI showed the tumor shrinking and no more swelling going on. I have been truly blessed with no headaches and no nasseau. still under these same 3 chemo's I just had another MRI last week and this past thursday got results and still it is shrinking my tumor. I have still had no real problems. In the beginning, I did have diarrhea, but they changed my dosage of avastin and it stopped. i am truly doing pretty well and he's gonna continue same treatment since it is working. if you want to talk about it more, i will send u my number, just let me know. I will check this sight n a few days or find me on face book under Lourie nelson cushman. best of luck to you and ure daughter. How is ure daughter doing now?

alutiiqmom's picture
alutiiqmom
Posts: 256
Joined: Jun 2011

Hi Laurie-

I am very happy to hear that you are doing well on the chemo and your MRIs are good! Hallelujah! I felt relieved to finally read of someone else doing the same treatment as Sarah. She has the exact same plan as you. We use Seattle Children's for the neuro-oncology. Where do you go? We actually do the chemo in Alaska, but started out in Seattle. My daughter even had the radiation coupled with the Temodar. Sarah's MRI's are stable as well, the scary part though is that part of the tumor is located in an inperable part, the basal gangalia. They hoped to radiate that out, we will see.
Sarah does not tolerate the treatment as well as you. She gets very sick from the Temodar part. We finally have the nauseau under control enough that she does not throw up but she feels pretty poorly anyway. What do you do for nauseau management? We utilize zofran, 8mg. 3x a day, ativan and the scopolaimine patch. Please email at edna@camai.com and we can talk. I am so happy for you! God Bless you!

Edna

cushla69's picture
cushla69
Posts: 45
Joined: Dec 2010

Tammy, I have been on Avastin since August 2011 and I am also taking irinotecan through Iv port both since August and I take temodar for 5 days , every 28 day cycle. doing this since march 2010. I have anaplastic astrocytoma. I have done really well on this chemo. My doctor said that the avastin is what is shrinking my tumor. In the beginning, I started out on radiation and temoday on dec 21, 2010- feb 2, 2010 5 days a week, then restarted temodar on march 3, 2010( 5 days , 28 day cycle). the first MRI showed tumor had doubled in size and alot of swelling had started. Then on August 1, 2011, doctor started the 2 chemo's avastin and irinotecan through IV( every other tuesday),and also i take temodar still,5 days , 28 day cycle. the next MRI showed the tumor shrinking and no more swelling going on. I have been truly blessed with no headaches and no nasseau. still under these same 3 chemo's I just had another MRI last week and this past thursday got results and still it is shrinking my tumor. I have still had no real problems. In the beginning, I did have diarrhea, but they changed my dosage of avastin and it stopped. i am truly doing pretty well and he's gonna continue same treatment since it is working. if you want to talk about it more, i will send u my number, just let me know. I will check this sight n a few days or find me on face book under Lourie nelson cushman. best of luck to you

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network